Alert archive / Tennessee / Tornado Warnings in 2000
Tornado Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Feb 18, 2000, 5:13 PM CST for 4 counties in Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 5:13 PM CST (23:13 UTC)
- Expired
- Feb 18, 2000, 5:45 PM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 9 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 5:35 PM CST | Thunderstorm Wind 50 E | Mt Juliet, TN | Damage to a door to one of NWS' storage buildings. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 541 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOHX 182317 COR TORBNA TNC037-165-187-189-182345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 515 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE EXTREME SOUTHWESTERN SUMNER COUNTY IN TENNESSEE NORTH CENTRAL WILLIAMSON COUNTY IN TENNESSEE EXTREME WEST CENTRAL WILSON COUNTY IN TENNESSEE * UNTIL 545 PM CST * AT 511 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A DEVELOPING TORNADO OVER FOREST HILLS...OR ABOUT 8 MILES NORTH OF FRANKLIN...MOVING EAST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NEAR MOUNT JULIET AT 535 PM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FRIDAY EVENING FOR TENNESSEE.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 18, 2:15 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 18, 2:15 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED SPELLING NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CST FRI FEB 18 2000 CURRENT MSAS ANALYSIS SHOWS SURFACE LOW IN CENTRAL OKLAHOMA MOVING A LITTLE NORTH OF EAST AT 25 KT. WARM FRONT TO THE EAST SNAKES THROUGH SOUTH CENTRAL ARKANSAS...WEST AND MIDDLE TENNESSEE INTO EXTREME NORTH GEORGIA. NEARLY ALL PRECIPITATION IS NORTH OF THIS BOUNDARY IN KENTUCKY AND NORTHEAST MIDDLE TENNESSEE. HEAVIEST PRECIPITATION IS JUST NORTH OF THE SURFACE TROUGH EXTENDING FROM THE LOW ENE ACROSS MISSOURI AND ILLINOIS. ALL THREE MODELS MOVE THE LOW ON AN ENE TRACK ACROSS THE OHIO RIVER VALLEY TODAY AND TONIGHT. MOST PRESSING QUESTION IS THE POSSIBILITY OF SEVERE WX. THERE IS CERTAINLY EXCELLENT LIFT JUST AHEAD OF THE FRONTAL SYSTEM EXPECTED THROUGH THE AREA TONIGHT. SOME INSTABILITY IS PREDICTED WITH LIFTED INDICES DROPPING INTO THE -2 RANGE. NOTHING TO WRITE HOME ABOUT BUT ENOUGH TO KICKSTART THUNDERSTORM ACTIVITY. MAIN LIMITING FACTOR SEEMS TO BE CAPE. MODELS KEEP THE JUICIER CAPES ALONG AND JUST AHEAD OF THE FRONTAL SYSTEM WITH RATHER LOW CAPE OVER MIDDLE TENNESSEE THROUGH MOST OF THE DAY. THUS ANY SEVERE WILL BE SOMEWHAT LIMITED AND PROBABLY OCCUR LATE IN THE DAY. SELS SLIGHT RISK EXPECTATION SEEMS TO BE HITTING THE RIGHT NOTE. COLD FRONTAL TIMING IS SIMILAR IN MODEL OUTPUT WITH THE NGM BEING THE SLOWER OF THE 3 MODELS. COLD FRONT SHOULD ENTER MIDDLE TENNESSEE EARLY THIS EVENING...PASSING TO THE EAST AND OUT OF THE AREA AFTER MIDNIGHT. BNA TB 064/044 048/032 047 18961 CSV TE 061/046 047/028 043 18692 .BNA...NONE. 18 JLM
In the hours before
Special weather statement, Feb 18, 12:27 PM CST, 4 hours 46 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-191130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1227 PM CST FRI FEB 18 2000 ...POSSIBLY SEVERE THUNDERSTORMS FOR MIDDLE TENNESSEE THROUGH THIS EVENING... ...WINDY CONDITIONS THROUGH EARLY EVENING... A STRONG LOW PRESSURE SYSTEM OVER MISSOURI HAS A COLD FRONT THAT EXTENDS INTO ARKANSAS. AS THE COLD FRONT PUSHES TOWARDS MIDDLE TENNESSEE DURING THE DAY THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY. A LONG LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDS FROM NORTHEAST ARKANSAS TO THE EASTERN TEXAS. THESE STORMS WILL MOVE WESTERN MIDDLE TENNESSEE BY MID AFTERNOON. THE BEST CHANCE FOR SEVERE WEATHER IN MIDDLE TENNESSEE WILL BE FROM 300 PM TO 900 PM. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. WINDS COULD EXCEED 60 MPH IN THE MOST SEVERE STORMS. ISOLATED LARGE HAIL AND TORNADOES ARE ALSO A POSSIBILITY. PEOPLE ACROSS MIDDLE TENNESSEE SHOULD MONITOR WEATHER CONDITIONS TODAY AND PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER...AND BE READY TO TAKE QUICK ACTION IF WARNINGS ARE ISSUED. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE ACTIVATED LATER THIS AFTERNOON AND THIS EVENING. JDG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 6:39 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Maury | 36 min |
| Feb 17, 7:04 PM CST | Severe Thunderstorm Warning | OHX | Maury | 41 min |
| Feb 18, 12:04 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 41 min |
| Feb 18, 5:39 PM CST | Tornado Warning | OHX | Benton, Houston, Stewart | 51 min |
| Feb 18, 5:42 PM CST | Tornado Warning | OHX | Smith, Wilson | 33 min |
| Feb 18, 5:53 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 37 min |
| Feb 18, 5:53 PM CST | Tornado Warning | OHX | Maury | 37 min |
Nearby
Tornado Warnings in Tennessee, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.